Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 46, NWS Nashville, TN

April 4, 2008Dickson County, Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 4, 2008, 4:14 AM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2008, 4:14 AM CDT (09:14 UTC)
Expired
Apr 4, 2008, 5:00 AM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
Apr 4, 4:50 AM CDTTSTM WND DMG3 Se Dickson, TNTHE 911 CENTER REPORTED A TREE WAS BLOWN DOWN AT THE INTERSECTION OF PAMONA ROAD AND OLD COLUMBIA ROAD IN SOUTHEAST PART OF THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:46 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 040916
SVROHX
TNC043-081-085-041000-
/O.NEW.KOHX.SV.W.0046.080404T0914Z-080404T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
414 AM CDT FRI APR 4 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DICKSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF DICKSON...
  NORTHERN HICKMAN COUNTY IN TENNESSEE...
  HUMPHREYS COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF WAVERLY...

* UNTIL 500 AM CDT

* AT 408 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WAVERLY...AND
  MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURNS AND PORTER AROUND 430 AM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR CENTRAL TENNESSEE.

LAT...LON 3619 8724 3587 8725 3586 8788 3617 8787
TIME...MOT...LOC 0914Z 248DEG 47KT 3615 8775

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:19 AM CDT, 55 minutes earlier.

Area forecast discussion, Apr 4, 3:19 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
319 AM CDT FRI APR 4 2008

.SHORT TERM...(TODAY THROUGH TONIGHT)...

HEAVY RAIN AND FLOODING REMAIN THE MAIN CONCERN WITH THE
FORECAST. SINCE THE RAIN BEGAN YESTERDAY...THE NORTHWEST COUNTIES
HAVE HAD THE MOST...ROUGHLY 1.5 -2.5 INCHES. AREAS SOUTH AND EAST
OF NASHVILLE HAVE HAD GENERALLY LESS THAN 1 INCH...WITH THE
EXCEPTION OF WAYNE...LAWRENCE AND GILES COUNTIES WHERE AMOUNTS
HAVE BEEN OVER 1 INCH IN SOME AREAS. THE WEST HALF WILL GET HIT
AGAIN EARLY THIS MORNING WITH ANOTHER 1-2 INCHES...AND POSSIBLY
ANOTHER INCH ON TOP OF THAT THROUGH THE DAY. THE REST OF THE MID
STATE SHOULD HAVE 1-2 INCHES THROUGH THE REST OF THE EVENT...WITH
LOCALLY GREATER AMOUNTS. THIS WOULD MAKE EVENT TOTALS FROM 2 TO 4
INCHES...AND LOCALLY 5 INCHES. A FLOOD WATCH WILL REMAIN IN EFFECT
FOR THE ENTIRE MID STATE.

SEVERE WEATHER A CONCERN FOR THIS MORNING WITH BROKEN LINE OF
STORMS COMING IN...SOME WITH POSSIBLE STRONG WINDS. THE SEVERE
THREAT APPEARS TO BE GREATEST WITH PASSAGE OF STRONG SHORTWAVE
EARLY THIS MORNING. SOME MARGINAL SEVERE POTENTIAL WILL CONTINUE
MAINLY OVER THE SOUTH COUNTIES THROUGH THE DAY.

BY 00Z THIS EVENING...THE FRONT WILL BE APPROACHING THE PLATEAU.
SOME HEAVY DOWNPOURS WILL LINGER IN THE EVENING IN THE SOUTHEAST.
THE RAIN WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST LATE TONIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)...

HIGH PRESSURE WILL BRING A NICE WX WEEKEND ACROSS THE REGION. A
WEAK FRONT WILL BRING SOME CLOUDS SUNDAY NIGHT INTO MONDAY...BUT
SHOULD BE DRY WITH BULK OF ENERGY TRACKING WELL TO OUR NORTH.
ANOTHER FRONT WILL BRING A SMALL RAIN CHANCE TUESDAY...AND A WAVE
ALONG THE FRONT COULD ENHANCE THE RAINFALL FOR TUESDAY NIGHT.

LATER IN THE WEEK...A TROUGH WILL MOVE INTO THE SOUTHERN PLAINS
AND DEEPEN. THIS WILL BRING A MOIST SOUTHWEST FLOW INTO TN. THERE
WILL BE A CHANCE FOR SHOWERS AND STORMS MID-LATE WEEK...AND
POSSIBLY SOME HEAVY SHOWERS AND STRONG STORMS AT TIMES...ESPECIALLY
TOWARD FRIDAY. MODELS HAVE VARIED WITH DETAILS...TIMING AND TRACK
OF THIS SYSTEM...SO WILL JUST GO WITH GRADUALLY INCREASING POPS
LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      66  47  64  44 / 100  80  10   0
CLARKSVILLE    61  43  65  41 / 100  60  10   0
CROSSVILLE     64  49  58  43 / 100 100  40   0
COLUMBIA       67  49  64  44 / 100  80  20   0
LAWRENCEBURG   68  50  65  45 / 100  90  10   0
WAVERLY        63  45  65  43 / 100  70  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING FOR
TNZ007>011-026>034-056>066-075-077>080-093>095.

FLOOD WATCH THROUGH THIS EVENING FOR TNZ005-006-022>025.

&&

13
Hazardous weather outlook, Apr 3, 5:45 AM CDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
545 AM CDT THU APR 3 2008

TNZ007>011-026>033-056>060-062>064-041045-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-RUTHERFORD-CANNON-DEKALB-
545 AM CDT THU APR 3 2008

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL BECOME HEAVY AT TIMES TODAY AND TONIGHT...WITH THE MOST
RAINFALL OVER THE NORTHWEST COUNTIES. RAINFALL TOTALS FOR THIS
EVENT WILL EXCEED 2 INCHES...WITH MORE THAN 4 INCHES IN SOME
AREAS.

TONIGHT...SEVERE WEATHER WILL BE POSSIBLE WEST OF INTERSTATE 65...
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE...
ALONG WITH ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

FLOOD WATCH AND SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH
FRIDAY EVENING. FLOODING...STRAIGHT LINE WINDS AND LARGE HAIL
WILL BE POSSIBLE...ALONG WITH ISOLATED TORNADOES.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

TNZ034-061-065-066-075-077>080-093>095-041045-
FENTRESS-MARSHALL-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-
VAN BUREN-WAYNE-LAWRENCE-GILES-
545 AM CDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ALONG WITH HEAVY RAINFALL WILL OCCUR TODAY AND
TONIGHT. PONDING OF WATER WILL BE POSSIBLE IN LOW LYING AREAS
WITH FLOODING OF SMALL STREAMS...CREEKS AND DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH FRIDAY EVENING.
FLOODING...STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE...
ALONG WITH ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

TNZ005-006-022>025-041045-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-
545 AM CDT THU APR 3 2008

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   FLOOD WATCH

RAIN WILL BECOME HEAVY AT TIMES TODAY AND TONIGHT. RAINFALL
TOTALS FOR THIS EVENT WILL EXCEED 2 INCHES...WITH MORE THAN 4
INCHES IN SOME AREAS.

TONIGHT SEVERE WEATHER WILL BE POSSIBLE...DAMAGING STRAIGHT LINE
WINDS AND LARGE HAIL WILL BE POSSIBLE... ALONG WITH ISOLATED
TORNADOES.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   FLOOD WATCH

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH FRIDAY EVENING.
FLOODING...STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE...
ALONG WITH ISOLATED TORNADOES.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:58 AM CDTAreal Flood WarningOHXBenton, Cheatham, Dickson, Houston, Humphreys, Montgomery and 2 more6 hr
Apr 4, 4:02 AM CDTAreal Flood WarningOHXSumner6 hr
Apr 4, 4:59 AM CDTAreal Flood WarningOHXBedford, Cannon, Davidson, DeKalb, Giles, Hickman and 12 more4 hr
Apr 4, 5:19 AM CDTRiver Flood WarningOHXMontgomery, Robertson37 hr
Apr 4, 8:54 AM CDTAreal Flood WarningOHXBedford, Benton, Cannon, Cheatham, Davidson, DeKalb and 21 more24 hr
Apr 4, 9:53 AM CDTAreal Flood AdvisoryOHXClay, Coffee, Cumberland, Fentress, Giles, Grundy and 8 more116 days
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXDavidson22 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson22 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXGiles22 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXWayne24 days
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXDecatur4 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXBenton, Decatur, Hardin, Perry24 days
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXDavidson11 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXDavidson11 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXGiles34 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXMontgomery58 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXPerry4 days
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXMaury34 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXHickman62 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXLawrence22 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXCheatham43 hr
Apr 4, 1:15 PM CDTRiver Flood WarningOHXBedford5 hr
Apr 4, 2:23 PM CDTRiver Flood WarningOHXDecatur6 days

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.